Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this special weather statement at Jul 15, 2021, 4:36 PM CDT for San Jacinto County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2021, 4:36 PM CDT (21:36 UTC)
- Expired
- Jul 15, 2021, 5:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Houston/Galveston, TX
County San Jacinto County, TX
The radar
The Houston radar (KHGX), 138 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.6 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2742 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 639 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
722 WWUS84 KHGX 152136 SPSHGX Special Weather Statement National Weather Service Houston/Galveston TX 436 PM CDT Thu Jul 15 2021 TXZ164-177>179-152215- San Jacinto TX-Walker TX-Polk TX-Trinity TX- 436 PM CDT Thu Jul 15 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL TRINITY... NORTHWESTERN SAN JACINTO...WEST CENTRAL POLK AND EAST CENTRAL WALKER COUNTIES UNTIL 515 PM CDT... At 435 PM CDT, Doppler radar was tracking a strong thunderstorm near Point Blank, or 18 miles east of Huntsville, moving northeast at 20 mph. Penny size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Livingston, Onalaska, Coldspring, Point Blank, Sebastopol, West Livingston and Oakhurst. LAT...LON 3054 9516 3067 9541 3099 9524 3080 9484 TIME...MOT...LOC 2135Z 207DEG 19KT 3069 9525 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this special weather statement went out at Jul 15, 3:17 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jul 15, 3:17 PM CDT, 1 hour 19 minutes before
Area Forecast Discussion National Weather Service Houston/Galveston TX 317 PM CDT Thu Jul 15 2021 .DISCUSSION... Summer is solidly established across Southeast Texas, and isn't looking to go anywhere anytime soon. The environment will continue to favor temperatures in the vicinity of seasonal averages - but generally a bit on the cool side thanks to ample coverage of afternoon showers and thunderstorms. Of course, this is still fairly hot, and the heat index still expected to be around or above 100 degrees, particularly for those who don't see rain on a particular day. Looking out a bit further, there is still good confidence that a weak front will approach Southeast Texas sometime early next week, but there's also confidence that it will not impact temperatures or humidity levels much - if at all. Details that still need to be worked out will be just how far south the front is able to make it, briefly turning winds; and how much the front will enhance the development of thunderstorms. .SHORT TERM [Through Friday Night]... Much like yesterday, showers and thunderstorms will continue to increase in coverage and intensity this afternoon before subsiding around sunset. Despite convective temps being a few degrees cooler today, the seabreeze had a delayed start this afternoon when compared to yesterday due to upper-level clouds hindering surface heating. Primary hazards with these showers and storms include gusty winds, lightning, and brief heavy downpours. These storms are moving slightly faster today at approximately 10 mph, but wind shear aloft is less than 10 mph, so these storms are collapsing on themselves due to a lack of tilted updrafts. Both radar and satellite show these collapsing storms pushing out outflow boundaries at the surface. Further convective initiation will be mesoscale driven along these outflow boundaries and seabreeze boundary. Overnight tonight, onshore streamer showers are possible near the coast, but most activity will subside. By tomorrow, much of the same ingredients are still in place across Southeast Texas. PWATs decrease slightly to 1.75 to 1.85 inches and convective temperatures increase to around 90 degrees, so convective initiation will most likely be delayed again tomorrow. However, with CAPE still near 2000-2500 J/kg, the seabreeze front expected to push inland, as well as some slight upper-level support from an approaching trough over the Southern Central Plains, another day of afternoon showers and thunderstorms is expected tomorrow. Forecast soundings also show relatively dry air beneath the LCL and DCAPE values near 1000 J/kg, so stronger winds are possible with these storms tomorrow. Similar to what we have seen over the last few days, a lot of this activity will be mesoscale driven, peak during the late afternoon, and then begin to subside around sunset. .LONG TERM [Saturday Through Thursday]... The weekend looks very much like the work week leading up to it, with ridging aloft both to our west over the Desert Southwest and Atlantic subtropical ridging to the east. In between, a weakness in that ridge will be present as an upper trough in the northern stream hangs out over the Great Lakes region. Thanks to this weakness, we can expect to see a continuation of the scattered to widespread afternoon showers and storms - first sparking off the seabreeze, then multiplying as outflow boundaries from those storms collide. There is a surface low associated with that upper trough, and while it's not...impossible...that its cold front could try to backdoor into the eastern portion of the forecast area, it's not a strong enough possibility to me for it to be included in a deterministic forecast. On the plus side to this, it at least keeps things from getting excessively hot (although normal hot around here can already be dangerous if you ignore it). On the down side, we've had several folks call the office today looking for a drier stretch ahead, and for them, it's just not coming up too soon. In fact, if anything, the aforementioned trough looks to get reinforced by shortwave troughs/vort maxes, displacing the subtropical ridge farther to the east, and become a more significant eastern US trough. One particularly strong vort max even looks to create a closed low in the base of this trough by Tuesday, which will support the advance of a weak front into eastern Texas, and depending on the model you favor, may even push some into Southeast Texas. The exact coastward push of the front probably isn't super important - there is little to no difference to speak of in the airmasses on either side of the front. There may be a brief shift of winds to be more northwesterly at some point on Tuesday, but that should quickly work back to onshore flow. If there's any real impact from this front, it's that it will provide one more focus for thunderstorm development - one that may help rainfall persist after dark a little more effectively than the typical diurnal pattern. The global models are also showing sporadic convective bullseyes - which probably aren't terribly accurate explicitly, but does indicate an environment that can support some locally heavy rains. This is not likely a terrible surprise around here in summer - we frequently have tons of tropical moisture and instability. What we don't often get is a boundary to help organize the thunderstorms they spark beyond the typical incoherent mess we usually see. I don't know that this front will leave a strong enough boundary to actually do this...climo would suggest not. But, the NBM 90th percentile QPF is 1-2 inches area-wide, and all but our southwestern corner around Matagorda Bay look to have a 1-in-4 shot at exceeding at least 0.75 inches, so at this range, it's a possibility we'll be cognizant of going forward. && .AVIATION [18Z TAF Issuance]... Upper-level clouds were able to keep the sun at bay this morning, but these clouds are now dissipating so the surface is heating up quickly and isolated showers and tstorms are beginning to appear across SE TX. Most sites have VCSH transitioning to VCTS at around 20Z. Higher confidence for IAH, HOU, and SGR to receive TSRA this afternoon, so put in TEMPOs. VFR conditions will prevail, but expect MVFR or IFR conditions should a shower or storm pass over a terminal. Activity should subside around sunset, much like yesterday. Northern sites such as CLL and UTS have the possibility of reaching MVFR ceilings overnight, but lift back to VFR with daytime heating tomorrow. Onshore light, coastal showers possible early tomorrow morning for GLS and LBX. && .MARINE... Light to moderate onshore flow will persist today through next week. With warm temperatures and plenty of moisture, scattered showers and thunderstorms are possible each day, beginning in the morning, peaking in the afternoon, and diminishing by sunset. Beachgoers should closely monitor the forecast and radar for any vicinity thunderstorms. Remember, when thunder roars go indoors! Mariners should expect locally higher seas and stronger, variable winds around these showers and thunderstorms. && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 74 92 75 92 74 / 10 30 20 20 0 Houston (IAH) 76 91 76 91 75 / 30 70 30 60 10 Galveston (GLS) 81 89 81 89 81 / 20 40 20 40 20 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && DISCUSSION...Luchs SHORT TERM...KBL LONG TERM...Luchs AVIATION...KBL MARINE...KBL
In the hours before
Special weather statement, Jul 15, 4:36 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Houston/Galveston TX 436 PM CDT Thu Jul 15 2021 TXZ164-177>179-152215- San Jacinto TX-Walker TX-Polk TX-Trinity TX- 436 PM CDT Thu Jul 15 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL TRINITY... NORTHWESTERN SAN JACINTO...WEST CENTRAL POLK AND EAST CENTRAL WALKER COUNTIES UNTIL 515 PM CDT... At 435 PM CDT, Doppler radar was tracking a strong thunderstorm near Point Blank, or 18 miles east of Huntsville, moving northeast at 20 mph. Penny size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Livingston, Onalaska, Coldspring, Point Blank, Sebastopol, West Livingston and Oakhurst. LAT...LON 3054 9516 3067 9541 3099 9524 3080 9484 TIME...MOT...LOC 2135Z 207DEG 19KT 3069 9525
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.